"Et tu, Brute?" -A Case of Ixazomib-Induced Cancer Therapy-Related Cardiac Dysfunction

Read full text
Authors: Yusuke Hirao, Kensuke Matsumoto, Yu Mizutani, Shinnosuke Tsukamoto, Akari Odagi, Yuto Shinkura, Ryo Nishio, Masahiko Hoshijima, Satoru Kawasaki, Hogara Nishisaki
Cited by: 1
References: 20

Abstract

An 81-year-old man with a history of multiple myeloma presented with decompensated heart failure (HF). Although his baseline left ventricular ejection fraction (LVEF) was preserved, it significantly declined to 35% at 13 months after the initiation of ixazomib. Considering the chronological relationship between the timing of ixazomib treatment and symptom onset, prior normal echocardiography, and multimodal imaging findings, ixazomib-induced cancer therapy-related cardiac dysfunction (CTRCD) was strongly suspected. Despite the discontinuation of ixazomib and continued administration of guideline-directed medical therapy, his LVEF has not recovered to date. We herein report a rare case of ixazomib-induced irreversible CTRCD.

Fields of Study & Subjects

Multiple Myeloma Research and Treatments Lung Cancer Treatments and Mutations Chemotherapy-induced cardiotoxicity and mitigation

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Volume
65
Issue
19
Pages
2586-2591
Publication date
1 January 2026
Language
EN